Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Surfaces generated by moving least squares methods


Authors: P. Lancaster and K. Salkauskas
Journal: Math. Comp. 37 (1981), 141-158
MSC: Primary 65D05; Secondary 41A05, 41A63
MathSciNet review: 616367
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An analysis of moving least squares (m.l.s.) methods for smoothing and interpolating scattered data is presented. In particular, theorems are proved concerning the smoothness of interpolants and the description of m.l.s. processes as projection methods. Some properties of compositions of the m.l.s. projector, with projectors associated with finiteelement schemes, are also considered. The analysis is accompanied by examples of univariate and bivariate problems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D05, 41A05, 41A63

Retrieve articles in all journals with MSC: 65D05, 41A05, 41A63


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1981-0616367-1
PII: S 0025-5718(1981)0616367-1
Article copyright: © Copyright 1981 American Mathematical Society